Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 281, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2018, 4:08 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2018, 4:08 PM CDT (21:08 UTC)
- Expired
- Jul 6, 2018, 4:48 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:15 PM CDT | TSTM WND DMG | Aberdeen, MS | TREES DOWN IN ABERDEEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WUUS54 KMEG 062108
SVRMEG
MSC017-095-062200-
/O.NEW.KMEG.SV.W.0281.180706T2108Z-180706T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
408 PM CDT FRI JUL 6 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Chickasaw County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
* Until 500 PM CDT.
* At 408 PM CDT, a severe thunderstorm was located near New Wren, or
near Aberdeen, moving west at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Amory, Aberdeen, Houston, Okolona, New Wren, Trebloc, Houlka, New
Houlka, Woodland, Van Vleet, Parkersburg, Egypt, Wren, Thelma,
McCondy, Anchor and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3404 8909 3401 8850 3383 8850 3381 8872
3381 8893 3379 8893 3377 8908
TIME...MOT...LOC 2108Z 088DEG 25KT 3392 8859
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
732
WWUS54 KMEG 062133
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
433 PM CDT FRI JUL 6 2018
MSC017-095-062200-
/O.CON.KMEG.SV.W.0281.000000T0000Z-180706T2200Z/
Chickasaw MS-Monroe MS-
433 PM CDT FRI JUL 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN CHICKASAW AND WEST CENTRAL MONROE COUNTIES...
At 433 PM CDT, a severe thunderstorm was located near Trebloc, or
near Okolona, moving west at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Houston, Trebloc, McCondy, Buena Vista and Egypt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3389 8898 3396 8872 3382 8866 3381 8872
3381 8893 3379 8893
TIME...MOT...LOC 2133Z 088DEG 25KT 3391 8880
HAIL...<.75IN
WIND...60MPH
$$358
WWUS54 KMEG 062148
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
448 PM CDT FRI JUL 6 2018
MSC017-095-062158-
/O.CAN.KMEG.SV.W.0281.000000T0000Z-180706T2200Z/
Chickasaw MS-Monroe MS-
448 PM CDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICKASAW AND
WEST CENTRAL MONROE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 3389 8898 3396 8872 3382 8866 3381 8872
3381 8893 3379 8893
TIME...MOT...LOC 2147Z 088DEG 25KT 3391 8893
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:25 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 6, 3:25 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Memphis TN 325 PM CDT Fri Jul 6 2018 .DISCUSSION... Frontal system moving through that will usher in some cooler temperatures and more clouds. The northern part of West Tennessee, eastern Arkansas and the Missouri Bootheel will see a dry Saturday as high pressure moves far enough south for areas basically north of I-40 to have a very low chance of rain. Areas south of I-40 will have a chance of rain as the high moves to the south, yet there may be some lingering shower/thunderstorm activity that is left from the front moving south are more likely from these areas being close enough to the boundary that afternoon showers still might pop-up. The bigger thing is everyone will have cooler temperatures than we have had most of these week. This cooler trend will continue into next week as the high remains over the area and a few more clouds develop each day. Unfortunately, beginning on Sunday most areas will see a chance of rain from Sunday through the end of the week. TLSJr && .AVIATION... /18z TAFs/ Afternoon showers and thunderstorms are likely at each terminal this afternoon, possibly excluding KJBR. Expect gusty winds and reduced visibility with this convection. Thunderstorms will continue into the evening hours but should wane in coverage after sunset, although scattered showers are expected through late evening. MVFR ceilings are expected to develop overnight and persist into Saturday morning. Winds will be from the north area wide by this evening and should remain 6-10 kts for most sites. Expect north to northeast winds on Saturday at 8-12 kts. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 6, 2:40 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 240 PM CDT Fri Jul 6 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 240 PM CDT Fri Jul 6 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Severe storms moving through the Mid-South this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 6, 3:26 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
326 PM CDT FRI JUL 6 2018
MSZ016-017-062100-
Itawamba MS-Lee MS-
326 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Itawamba County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
At 326 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Fulton, moving
south at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Itawamba and southeastern Lee Counties should monitor this
storm closely.
LAT...LON 3409 8820 3408 8830 3409 8860 3433 8854
3434 8820 3416 8819
TIME...MOT...LOC 2026Z 010DEG 19KT 3429 8833
JOHNSONSpecial weather statement, Jul 6, 3:30 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
330 PM CDT FRI JUL 6 2018
MSZ013>016-062100-
Lafayette MS-Pontotoc MS-Union MS-Lee MS-
330 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Lafayette County in northwestern Mississippi...
Pontotoc County in northeastern Mississippi...
Southwestern Union County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
At 329 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Oxford to near Trace State Park. Movement was south at 35
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Lafayette...Pontotoc...southwestern Union and southern Lee
Counties should monitor this storm closely.
LAT...LON 3416 8925 3416 8951 3419 8952 3419 8972
3448 8972 3433 8855 3409 8860 3409 8872
3407 8872 3407 8924
TIME...MOT...LOC 2029Z 021DEG 29KT 3443 8953 3432 8888
JOHNSONLocal storm report, Jul 6, 3:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 5 NE BLUE SPRINGS 34.45N 88.81W
07/06/2018 UNION MS BROADCAST MEDIA
TREE DOWN ALONG HWY 9.
0330 PM TSTM WND DMG TUPELO 34.26N 88.73W
07/06/2018 LEE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TREES ALSO ON VEHICLES.
&&
PJBSpecial weather statement, Jul 6, 3:40 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
340 PM CDT FRI JUL 6 2018
MSZ015-016-022>024-062130-
Pontotoc MS-Monroe MS-Lee MS-Calhoun MS-Chickasaw MS-
340 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT
FOR...
Southern Pontotoc County in northeastern Mississippi...
Western Monroe County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 339 PM CDT...strong outflow winds from thunderstorms were
producing winds around 50 mph along a line extending from near
Randolph to near Smithville. Movement was south at 40 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in southern Pontotoc...western Monroe...southern Lee...Calhoun
and Chickasaw Counties should monitor this storm closely.
LAT...LON 3381 8872 3381 8893 3375 8893 3375 8903
3374 8904 3374 8919 3372 8919 3372 8944
3416 8941 3416 8925 3418 8925 3411 8854
3409 8854 3408 8833 3368 8868 3368 8872
TIME...MOT...LOC 2039Z 002DEG 34KT 3413 8925 3411 8838
JOHNSONSpecial weather statement, Jul 6, 3:44 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
344 PM CDT FRI JUL 6 2018
MSZ007-011-012-062115-
Tunica MS-Panola MS-Quitman MS-
344 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Southeastern Tunica County in northwestern Mississippi...
Panola County in northwestern Mississippi...
Northeastern Quitman County in northwestern Mississippi...
At 344 PM CDT...strong thunderstorms were producing winds at least 40
mph was located along a line extending from near Little Texas to near
Harmontown. Movement was south at 30 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in southeastern Tunica...Panola and northeastern Quitman
Counties should monitor this storm closely.
LAT...LON 3429 9038 3457 9028 3457 9021 3456 9022
3455 9020 3455 8972 3417 8972
TIME...MOT...LOC 2044Z 013DEG 25KT 3460 9024 3451 8970
JOHNSONLocal storm report, Jul 6, 4:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 5 NW JACKSON 35.68N 88.89W
07/06/2018 MADISON TN BROADCAST MEDIA
TREE DAMAGE AND CARPORT DAMAGE NEAR INTERSECTION OF
PLEASANT PLAINS RD AND ASHPORT RD.
&&
SWCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:11 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 49 min |
| Jul 6, 2:22 PM CDT | Special Weather Statement | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 23 min |
| Jul 6, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 37 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | MEG | Benton, Tippah, Union | 42 min |
| Jul 6, 2:51 PM CDT | Special Weather Statement | MEG | Prentiss | 39 min |
| Jul 6, 2:55 PM CDT | Special Weather Statement | MEG | DeSoto | 20 min |
| Jul 6, 3:15 PM CDT | Special Weather Statement | MEG | Tate | 30 min |
| Jul 6, 3:20 PM CDT | Special Weather Statement | MEG | Monroe | 40 min |
| Jul 6, 3:26 PM CDT | Special Weather Statement | MEG | Itawamba | 34 min |
| Jul 6, 3:30 PM CDT | Special Weather Statement | MEG | Lafayette, Lee, Pontotoc | 30 min |
| Jul 6, 3:40 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 50 min |
| Jul 6, 3:44 PM CDT | Special Weather Statement | MEG | Panola | 31 min |
| Jul 6, 4:25 PM CDT | Special Weather Statement | MEG | Yalobusha | 50 min |
| Jul 6, 4:37 PM CDT | Special Weather Statement | MEG | Calhoun | 8 min |
| Jul 6, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.